Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 17, 2014, 3:25 PM CST for 19 counties in Texas. It took effect at Nov 17, 2014, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 3:25 PM CST (21:25 UTC)
- In effect from
- Nov 17, 2014, 10:00 PM CST
- Expired
- Nov 18, 2014, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS74 KEWX 172125 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST MON NOV 17 2014 ...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS... .COLD HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS IN THE WAKE OF A COLD FRONT. SKIES WILL BE MAINLY CLEAR AND WINDS WILL BECOME LIGHT. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING ACROSS ALL OF SOUTH CENTRAL TEXAS AND INTO THE 20S IN MANY PLACES. WE ARE ISSUING A FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA GRANGE TO DEL RIO (INCLUDING ALL OF VAL VERDE COUNTY). THIS IS THE PART OF THE FORECAST AREA THAT HAS YET TO REACH FREEZING THIS SEASON. ALTHOUGH NOT INCLUDED IN THIS WARNING...THE NORTHERN PART OF THE AREA WILL SEE A HARD FREEZE WITH LOW TEMPERATURES DROPPING TO NEAR 20 IN THE HILL COUNTRY. TXZ183-202>209-217>225-228-180530- /O.NEW.KEWX.FZ.W.0006.141118T0400Z-141118T1500Z/ VAL VERDE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE... CARRIZO SPRINGS 325 PM CST MON NOV 17 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY. * TEMPERATURE...23 TO 32 DEGREES. * IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. OUTDOOR PETS WILL NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
817 WWUS74 KEWX 172146 NPWEWX URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CST MON NOV 17 2014 ...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS... .COLD HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS IN THE WAKE OF A COLD FRONT. SKIES WILL BE MAINLY CLEAR AND WINDS WILL BECOME LIGHT. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING ACROSS ALL OF SOUTH CENTRAL TEXAS AND INTO THE 20S IN MANY PLACES. WE ARE ISSUING A FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA GRANGE TO DEL RIO (INCLUDING ALL OF VAL VERDE COUNTY). THIS IS THE PART OF THE FORECAST AREA THAT HAS YET TO REACH FREEZING THIS SEASON. ALTHOUGH NOT INCLUDED IN THIS WARNING...THE NORTHERN PART OF THE AREA WILL SEE A HARD FREEZE WITH LOW TEMPERATURES DROPPING TO NEAR 20 IN THE HILL COUNTRY. TXZ183-202>209-217>225-228-180600- /O.NEW.KEWX.FZ.W.0006.141118T0400Z-141118T1500Z/ VAL VERDE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE... CARRIZO SPRINGS 345 PM CST MON NOV 17 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY. * TEMPERATURE...23 TO 32 DEGREES. * IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. OUTDOOR PETS WILL NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
571 WWUS74 KEWX 180233 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CST MON NOV 17 2014 ...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS... .COLD HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS IN THE WAKE OF A COLD FRONT. SKIES WILL BE MAINLY CLEAR AND WINDS WILL BECOME LIGHT. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING ACROSS ALL OF SOUTH CENTRAL TEXAS AND INTO THE 20S IN MANY PLACES. WE ARE ISSUING A FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA GRANGE TO DEL RIO (INCLUDING ALL OF VAL VERDE COUNTY). THIS IS THE PART OF THE FORECAST AREA THAT HAS YET TO REACH FREEZING THIS SEASON. ALTHOUGH NOT INCLUDED IN THIS WARNING...THE NORTHERN PART OF THE AREA WILL SEE A HARD FREEZE WITH LOW TEMPERATURES DROPPING TO NEAR 20 IN THE HILL COUNTRY. TXZ183-202>209-217>225-228-181500- /O.CON.KEWX.FZ.W.0006.141118T0400Z-141118T1500Z/ VAL VERDE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE... CARRIZO SPRINGS 833 PM CST MON NOV 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * TEMPERATURE...23 TO 32 DEGREES. * IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. OUTDOOR PETS WILL NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
072 WWUS74 KEWX 181022 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CST TUE NOV 18 2014 ...FREEZING TEMPERATURES THIS MORNING ACROSS PORTIONS OF SOUTH CENTRAL TEXAS... .CLOUD COVER WILL LIMIT A WIDESPREAD FREEZE ACROSS THE REGION THIS MORNING. HOWEVER...A LIGHT FREEZE REMAINS POSSIBLE FOR AREAS GENERALLY WEST OF HIGHWAY 83 AND ALONG AND SOUTH OF HIGHWAY 90. TEMPERATURES ARE EXPECTED TO RISE AFTER 9 AM AND THIS WILL END THE THREAT OF A FREEZE. TXZ183-202-217-228-181130- /O.CAN.KEWX.FZ.W.0006.000000T0000Z-141118T1500Z/ VAL VERDE-KINNEY-MAVERICK-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS... CARRIZO SPRINGS 422 AM CST TUE NOV 18 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE FREEZE WARNING. THICK CLOUD COVER WILL LIKELY KEEP TEMPERATURES FROM FALLING BELOW FREEZING THIS MORNING. $$ TXZ203>209-218>225-181500- /O.CON.KEWX.FZ.W.0006.000000T0000Z-141118T1500Z/ UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 422 AM CST TUE NOV 18 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. OUTDOOR PETS WILL NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 17, 3:15 PM CST, 10 minutes earlier.
Area forecast discussion, Nov 17, 3:15 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST MON NOV 17 2014 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A TROUGH COVERING THE ENTIRE CONUS WITH THE AXIS EXTENDING FROM MINNESOTA TO WEST TEXAS. AT THE SURFACE HIGH PRESSURE IS BUILDING DOWN THROUGH CENTRAL TEXAS. WINDS ARE FROM THE NORTH AND DEW POINT TEMPERATURES ARE IN THE MID TO UPPER TEENS WHICH IS 30 TO 40 DEGREES LOWER THAN 24 HOURS AGO. THE UPPER TROUGH WILL SLOWLY MOVE TO THE EAST DURING THIS PERIOD. THE SURFACE HIGH WILL SETTLE OVER SOUTH CENTRAL TEXAS ALLOWING WINDS TO DECREASE AND KEEPING SKIES CLEAR. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING AND A COLD NIGHT. WILL ISSUE A FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA GRANGE TO DEL RIO (THIS WILL INCLUDE ALL OF VAL VERDE COUNTY). WITH DRY AIR AND CLEAR SKIES TUESDAY WILL WARM INTO THE 50S IN MOST PLACES. TUESDAY NIGHT WILL BE CHILLY AGAIN BUT MOST PLACES SHOULD REMAIN ABOVE FREEZING. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... THE UPPER PATTERN WILL BECOME BRIEFLY ZONAL WEDNESDAY AND THEN A SHORT WAVE TROUGH WILL MOVE THROUGH THE PATTERN THURSDAY AND FRIDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BECOME SOUTHEASTERLY MOISTENING THE LOW LEVELS. THIS WILL MEAN A CHANCE FOR SHOWERS THURSDAY AND FRIDAY. A LONG WAVE TROUGH WILL BUILD INTO THE SOUTHWEST AND PUSH A PACIFIC FRONTAL SYSTEM THROUGH TEXAS BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY. MODELS ARE SUGGESTING A CHANCE FOR STRONG THUNDERSTORMS...ALTHOUGH IT IS VERY EARLY. DRY WEATHER WILL RETURN BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 27 53 40 64 48 / 0 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 23 53 34 64 46 / 0 0 0 0 10 NEW BRAUNFELS MUNI AIRPORT 27 54 39 64 49 / 0 0 0 0 10 BURNET MUNI AIRPORT 25 52 37 63 44 / 0 0 0 0 10 DEL RIO INTL AIRPORT 30 53 38 63 45 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 22 52 36 63 46 / 0 0 0 0 10 HONDO MUNI AIRPORT 24 51 37 61 47 / 0 0 0 0 10 SAN MARCOS MUNI AIRPORT 26 53 37 64 48 / 0 0 0 0 10 LA GRANGE - FAYETTE REGIONAL 27 53 39 64 51 / 0 - - 0 20 SAN ANTONIO INTL AIRPORT 27 53 41 63 51 / 0 0 0 0 10 STINSON MUNI AIRPORT 30 53 41 64 50 / 0 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BEXAR...CALDWELL...COMAL...DE WITT... DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...KINNEY... LAVACA...MAVERICK...MEDINA...UVALDE...VAL VERDE...WILSON...ZAVALA. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 17, 9:44 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 944 AM CST MON NOV 17 2014 TXZ171>173-183>194-202>209-217>225-228-181545- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 944 AM CST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FREEZE IS LIKELY ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS TONIGHT...AND THE SOUTHERN COUNTIES OF SOUTH CENTRAL TEXAS WILL LIKELY BE INCLUDED IN THE NEXT ISSUANCE OF A FREEZE WARNING LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:47 AM CST | Freeze Warning | EWX | Bexar, Caldwell, Comal, Fayette, Gonzales, Guadalupe and 5 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.